MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Doctor reported he had problems with two johnson and johnson(jnj) preloaded devices that are 10.5 diopter.All other powers were fine.The first intraocular lens (iol) had some resistance during injection.The iol came out with a large central divot in the optic.It had to be cut out and removed.The second iol also had resistance and would not release from the injector.The tip of the cartridge touched the eye.The iol was stuck, doctor pulled out the injector and used a third lens to complete the procedure.The third iol was fine.Doctor stated he doesn¿t remember ever having a problem like this but spoke now to other doctors who have.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.The following information was received with the partial device return.The affected eye is the left eye.Section a2, date of birth: (b)(6) 1941.Section a3, gender: male.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jun 1, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the iol was not received.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Inspection of the cartridge revealed that there was viscoelastic residue dispersed throughout the entire cartridge, suggesting that the correct amount of ovd was used.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16892682
Report Number3012236936-2023-01169
Device Sequence Number6174001
Product Code HQL
UDI-Device Identifier05050474731561
UDI-Public(01)05050474731561(17)250904
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale